Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Blacksburg, VA

July 2, 2016Pittsylvania County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 2, 2016, 11:21 PM EDT for Pittsylvania County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2016, 11:21 PM EDT (03:21 UTC)
Expired
Jul 3, 2016, 12:15 AM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

County Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:49 PM EDTTSTM WND DMG2 Ene Axton, VAHENRY COUNTY 911 CENTER REPORTS A TREE DOWN ON A VEHICLE IN THE 2350 BLOCK OF SANDY RIVER ROAD. TIME ESTIMATED FROM RADAR.
Jul 2, 11:53 PM EDTTSTM WND DMG1 Nnw Axton, VAHENRY COUNTY 911 REPORTS THAT A TREE WAS DOWN ON A POWER LINE AT 463 HOLLAND COURT ROAD OFF MOUNTAIN-VALLEY ROAD. THE POWER LINE WAS ARCING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS81 KRNK 030321
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT SAT JUL 2 2016
 
VAZ043-044-030415-
HENRY-PITTSYLVANIA-
1121 PM EDT SAT JUL 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PITTSYLVANIA AND EASTERN HENRY COUNTIES...

AT 1120 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CALLANDS TO LEATHERWOOD...AND MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
AXTON...
BLAIRS...
CALLANDS...
AND LEATHERWOOD. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3675 7984 3689 7945 3671 7925 3654 7972
TIME...MOT...LOC 0320Z 281DEG 17KT 3681 7954 3674 7977 
$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:43 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 2, 9:43 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
943 PM EDT SAT JUL 2 2016

.SYNOPSIS...
A weak cold front has stalled across the Carolinas tonight. This
front will advance northward as a warm front on Monday.This
boundary will allow storms to track into the region Monday and
Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 940 PM EDT Saturday...

A combination of the RNK wrf-arw, HRRR and HIRESW-ARW-east seems
to capture tonight's convection the best. The NAM and GFS also continue
showers tonight into Sunday morning. In general, showers and
isolated thunderstorms will continue overnight into Sunday morning
especially along and east of the Blue Ridge mountains. A zonal
flow aloft will push convection eastward across the piedmont. A
weak shortwave and warm air advection over easterly flow will
likely expand showers in areal coverage and last through much of
the night across the foothills and piedmont counties. Rain falling
into this easterly flow will help enhance wedge-like environment
Sunday. Adjusted overnight temperatures a few degrees mainly in
the southwest mountains towards lamp guidance.

As of 628 PM EDT Saturday...

Made some minor adjustments to temperatures for this evening into
tonight. Temperatures were shaped initially with sfc obs and
trends, then leaned towards lav guidance. Used a blend of the Hiresw-
arw-east and HRRR for pops for this evening into tonight. This
captures the low level convergence and pull of moisture along the
Southern Blue Ridge mountains.

As of 330 PM EDT Saturday...

A surface front has stalled across the Carolinas today. This
afternoon, thunderstorms began to fire along this boundary and
were tracking east towards the coast. Over the forecast area, low
level winds are weak and out of the southeast. Showers began to
form around noon with the aid of an upslope component across NW
North Carolina and the Grayson Highlands. So far, none of these
storms have developed lighting. Despite having some modest CAPE, a
warm cap around 9 kft should keep these showers from becoming to
intense this evening. However, with abundant moisture in the
region (dew points in the mid 60s to lower 70s), some showers may
be heavy at times.

Overnight, zonal flow aloft will push showers east into the
piedmont. Couple this convection with a weak short wave and warm
air advection over easterly flow, showers will likely expand in
areal coverage and last through much of the night across the
foothills and piedmont counties. Rain falling into this easterly
flow will help enhance wedge-like environment Sunday, keeping
temperatures cooler than normal. High temperatures Sunday north of
highway 460 could be around 10F cooler than normal, while south
will range from near normal to 5F cooler than normal. With these
cooler temperatures, the threat for severe weather has been
downgraded from marginal to general thunderstorms. With a
southwesterly jetlet in the vicinity, some heavy downpours are
possible across the south with PWATS increasing to nearly 2
inches.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 240 PM EDT Saturday...

During this portion of the forecast a stalled west-east oriented
frontal boundary will slowly lift north of the region. While this
is occurring, an area of low pressure will progress from the
Central Plains states into the Ohio Valley. The result will be a
generous coverage of showers and storms across the region, most
particular in areas nearest the frontal boundary. As the boundary
lifts north, so will the focus for the best coverage until about
Tuesday. By Tuesday, the cold front associated with the arriving
low will make its way towards and then into and cross the forecast
area. This will refocus our best chances to precipitation to the
western sections of the region, then into eastern sections by
Tuesday evening with the passage of this cold front. Isolated to
scattered showers will lingering into the overnight hours Tuesday
night.

This scenario offers a Monday that may prove to be an active
weather day. Heavy precipitation is a concern primarily across
northern sections of the region. Outside of widespread cloud
cover, southern sections will have the best chance of significant
daytime heating, and this region will have a better potential for
strong to severe storm activity.

Temperatures during this portion of the forecast will trend
milder each day, with readings on Tuesday being about five degrees
above normal.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 255 PM EDT Saturday...

During this portion of the forecast, an upper ridge is progged to
develop across the mid and lower Mississippi River valleys.
Steering flow across our region will trend northwest, and we will
have the potential for multiple disturbances rounding the top of
this ridge and heading toward or into our region. This will keep
our forecast activity with daily chances of showers and storms.
Model guidances varies as to the path and timing of these
features, so confidence is which time period will have the
greatest potential is low. However, right not a consensus solution
would place Friday as the day with the best potential. Each day,
western sections will have a better chance than the east given the
trajectories of the disturbances, and northwest subsidence flow
across the Piedmont.

Temperatures will continue to climb higher the remainder of the
week and into the start of the upcoming weekend. By
Friday/Saturday temperatures will average five to ten degrees
above normal.
AT JUL 2 2016

.SYNOPSIS...
A weak cold front has stalled across the Carolinas tonight. This
front will advance northward as a warm front on Monday.This
&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
As of 801 PM EDT Saturday...

A weak cold front that crossed the Blue Ridge this afternoon
has stalled to our south across North Carolina tonight. The
afternoon convection which developed along and east of the Blue
Ridge mountains will diminish or dissipate with the loss of solar
heating this evening into tonight. Otherwise will maintain VFR
outside of any convection but with more VFR cumulus canopy
especially southern sections where will be closer to the front.

A wave along the front to the south may keep some convection
going just north of the front tonight with best coverage east of
the Blue Ridge overnight. Since uncertainty as to the extent of
coverage will only include a SHRA vicinity mention in spots.

However, model trends suggest potential for rather widespread
MVFR to ocnl IFR cigs in all locations excluding KBLF. Ceilings
will lower to sub-VFR with at pockets of MVFR/ifr conditions in
fog. The front will remain stalled over the region Sunday with
scattered mvfr showers and thunderstorms expected.

Medium to high confidence in ceiling and visibilities during the
taf period. High confidence in winds during the taf period.

Extended discussion...

The front will remain stalled over the region Sunday night into
Tuesday which may yield some heavier rain and storms at times as
complexes of showers and thunderstorms spill east. Overall VFR
outside storms except more widespread sub-VFR possible later
Sunday into Wednesday, and at night with fog/low clouds.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...KK/RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/RCS
Hazardous weather outlook, Jul 2, 3:45 PM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SAT JUL 2 2016

VAZ007-009>014-018-023-035-046-047-WVZ042>044-031945-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-BOTETOURT-
AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
345 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. SOME THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE
IN AREAS OF HEAVIER RAINFALL AND PERSISTENT THUNDERSTORMS.

DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-022-032>034-043>045-058-059-031945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
345 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY AND TUESDAY. A FEW OF THE STORMS COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALIZED FLOODING OR
FLASH FLOODING WILL ALSO BE POSSIBLE IN THE AREAS OF STRONGER AND
MORE PERSISTENT THUNDERSTORMS.

FOR THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-024-WVZ507-508-031945-
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-WESTERN GREENBRIER-
345 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. THE MAIN THREAT WILL BE FROM VERY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING OR FLASH FLOODING. SOME THUNDERSTORMS
COULD ALSO BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL.

DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 8:25 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT SAT JUL 2 2016

VAZ044-045-058-059-030130-
CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA-
825 PM EDT SAT JUL 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
CHARLOTTE...NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND
NORTHWESTERN HALIFAX COUNTIES...

AT 824 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRETNA...MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HURT...
GRETNA...
BROOKNEAL...
PHENIX...
AND MT AIRY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3689 7947 3700 7948 3701 7947 3701 7946
      3702 7946 3703 7948 3706 7949 3706 7944
      3708 7943 3719 7871 3692 7867
TIME...MOT...LOC 0024Z 263DEG 28KT 3700 7940

KK
Special weather statement, Jul 2, 8:57 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT SAT JUL 2 2016

VAZ044-058-030130-
HALIFAX-PITTSYLVANIA-
857 PM EDT SAT JUL 2 2016

...A THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND WEST
CENTRAL HALIFAX COUNTIES...

AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER CHALK LEVEL...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...
INGRAM...
JAVA...
LEDA...
AND CRYSTAL HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3690 7936 3690 7928 3692 7883 3675 7881
      3673 7924
TIME...MOT...LOC 0056Z 305DEG 12KT 3693 7929

JJM
Special weather statement, Jul 2, 10:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT JUL 2 2016

VAZ017-033-043-030315-
HENRY-FLOYD-FRANKLIN-
1008 PM EDT SAT JUL 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN...EAST
CENTRAL FLOYD AND NORTHEASTERN HENRY COUNTIES...

AT 1007 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENDICOTT...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
CALLAWAY...
AND SNOW CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3683 8007 3685 8008 3685 8010 3687 8023
      3702 8021 3704 7973 3677 7969
TIME...MOT...LOC 0207Z 273DEG 13KT 3692 8012

RAB
Special weather statement, Jul 2, 10:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT SAT JUL 2 2016

VAZ044-058-059-030330-
CHARLOTTE-HALIFAX-PITTSYLVANIA-
1023 PM EDT SAT JUL 2 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND HALIFAX COUNTIES...

AT 1022 PM EDT...AN AREA OF STRONG THUNDERSTORMS CONTINUED ACROSS
MUCH OF THE ADVISORY AREA. THE STRONGEST STORMS WERE JUST NORTH OF
DANVILLE...NEAR ELMO...AND NEAR LEDA...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL WITH THIS
ACTIVITY.

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BLAIRS...
CLOVER...
AND REDOAK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3670 7865 3668 7862 3665 7858 3665 7859
      3669 7865 3668 7870 3664 7871 3658 7872
      3656 7874 3654 7873 3654 7908 3668 7953
      3703 7908 3681 7856
TIME...MOT...LOC 0222Z 293DEG 24KT 3670 7903

RAB
Special weather statement, Jul 2, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT SAT JUL 2 2016

VAZ043-044-030415-
HENRY-PITTSYLVANIA-
1121 PM EDT SAT JUL 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PITTSYLVANIA AND EASTERN HENRY COUNTIES...

AT 1120 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CALLANDS TO LEATHERWOOD...AND MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
AXTON...
BLAIRS...
CALLANDS...
AND LEATHERWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3675 7984 3689 7945 3671 7925 3654 7972
TIME...MOT...LOC 0320Z 281DEG 17KT 3681 7954 3674 7977

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:25 PM EDTSpecial Weather StatementRNKCampbell65 min
Jul 2, 8:57 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 2, 9:16 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania59 min
Jul 2, 10:08 PM EDTSpecial Weather StatementRNKFranklin67 min
Jul 2, 10:23 PM EDTSpecial Weather StatementRNKHalifax67 min
Jul 2, 10:52 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, City of Martinsville53 min
Jul 2, 11:38 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville52 min
Jul 2, 11:47 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Danville, City of Martinsville58 min
Jul 3, 12:49 AM EDTAreal Flood AdvisoryRNKHenry, Pittsylvania, City of Danville3 hr
Jul 3, 3:03 PM EDTFlash Flood WatchRNKAlleghany, Bath, Botetourt, Craig, Giles, Rockbridge and 3 more37 hr
Jul 3, 12:32 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham58 min
Jul 3, 1:45 AM EDTAreal Flood AdvisoryRNKCaswell, Rockingham3 hr

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.